MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number MR 5300
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient experienced the burn, while undergoing a brain and spine/neck mri scan with contrast.The exam was a long duration approximately 90 minutes with the patient sedated.Per the diagram on the heating questionnaire, the patient 's right forearm and area had an area of blistering.The burn depth or degree is reported as "1".The burn emerged shortly after the exam.It is unknown if the burn will heal completely.Local topical treatment was performed, this was not specified.A digital photo was received for review.The patient's right arm is shown with a large area of raised linear shaped swelling which appear to be a developing blister.The area extends from the patient's elbow down past the forearm.The skin appears intact at the time the photo was taken.The size of the blister meets the criteria for a serious injury.Based on the available information, this issue has been determined to be a reportable event.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The coils used for the scan were the msk m and ds head coils.The technician reported that coil msk m was not hot.A digital photo was received for review.The patient's right arm is shown with a large area of raised linear shaped swelling which appear to be a developing blister.The area extends from the patient's elbow down past the forearm and appears to match the shape of the coil cable.Therefore, it was concluded, that the burn most likely occurred due to wrong position of patient or coils.The coil cable was in direct contact with the patients arm, no padding was used to prevent this contact.Contributing factors in this case are as follows: the patient's condition, obese and suffering from diabetes, is considered to be a contributing factor.The thermoregulation of such patients is known to be impaired.The patient was sedated.The thermoregulation of sedated patients is known to be impaired.The patient was unable to sense or communicate discomfort or pain.The total administered specific energy dose of 2.71 kj/kg exceeded the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.

Brand Name
MR 5000 SERIES
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key24764970
Report Number3042177665-2026-000030
Device Sequence Number10276613
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexMale
Patient Weight110 KG